Alert archive / Indiana / Areal Flood Warnings in 2020
Areal Flood Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Aug 1, 2020, 9:16 AM EDT for Daviess County, Martin County, Indiana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 9:16 AM EDT (13:16 UTC)
- Expired
- Aug 2, 2020, 3:15 AM EDT
- In force
- 18 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WGUS43 KIND 011316
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
916 AM EDT Sat Aug 1 2020
INC027-101-011915-
/O.NEW.KIND.FA.W.0021.200801T1316Z-200801T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-Daviess IN-
916 AM EDT Sat Aug 1 2020
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Martin County in southwestern Indiana...
Central Daviess County in southwestern Indiana...
* Until 315 PM EDT Saturday.
* At 914 AM EDT, Doppler radar indicated continued heavy rainfall
that will cause additional flooding. Doppler radar estimated 4 to
8 inches of rainfall since Thursday morning from eastern Daviess
County into central Martin County. Additional rainfall is possible
today.
* Some locations that will experience flooding include...
Washington, Shoals, Loogootee, Montgomery, Cannelburg, West Boggs
Lake, Indian Springs and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3856 8718 3876 8718 3884 8669 3862 8668
3858 8668
$$
Ryan2 follow-up statements
360
WGUS43 KIND 011908
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
308 PM EDT Sat Aug 1 2020
INC027-101-020115-
/O.EXT.KIND.FA.W.0021.000000T0000Z-200802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-Daviess IN-
308 PM EDT Sat Aug 1 2020
The National Weather Service in Indianapolis has extended the
* Flood Warning for...
Martin County in southwestern Indiana...
Central Daviess County in southwestern Indiana...
* Until 915 PM EDT Saturday.
* At 307 PM EDT, Doppler radar indicated additional heavy rain
moving through the warning area that will exacerbate ongoing
flooding. An additional 1 to 2 inches of rain is possible in spots
through this evening.
* Some locations that will experience flooding include...
Washington, Shoals, Loogootee, Montgomery, Cannelburg, West Boggs
Lake, Indian Springs and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3856 8718 3876 8718 3884 8669 3862 8668
3858 8668
$$
Ryan678
WGUS43 KIND 020108
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
908 PM EDT Sat Aug 1 2020
INC027-101-020715-
/O.EXT.KIND.FA.W.0021.000000T0000Z-200802T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin IN-Daviess IN-
908 PM EDT Sat Aug 1 2020
The National Weather Service in Indianapolis has extended the
* Flood Warning for...
Martin County in southwestern Indiana...
Central Daviess County in southwestern Indiana...
* Until 315 AM EDT Sunday.
* At 907 PM EDT, ongoing flooding continues from early showers and
thunderstorms.
* Some locations that will experience flooding include...
Washington, Shoals, Loogootee, Montgomery, Cannelburg, West Boggs
Lake, Indian Springs and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3856 8718 3876 8718 3884 8669 3862 8668
3858 8668
$$
TDUDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Aug 1, 7:13 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 7:13 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 713 AM EDT Sat Aug 1 2020 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 144 AM EDT Sat Aug 1 2020 Low pressure over the bootheel of Missouri will push northeast across Indiana today. This will bring periods of showers...perhaps an isolated thunderstorm along with chances for heavy rain to much of the area. More rain will be expected on Sunday into Monday as a second area of low pressure crosses Indiana. Dry weather and seasonable temperatures are expected to return by the middle of the next work week as high pressure builds across the region. && .NEAR TERM /Today/... Issued at 144 AM EDT Sat Aug 1 2020 Surface analysis early this morning shows low pressure in place across SE MO...along with a warm front stretching northeast across southern Indiana toward Central Ohio. NE surface flow was in place across Central Indiana ahead of the warm front along with a very moist air mass as dew points were in the 60s. Radar shows an area of rain showers ahead of the front. Some of the showers were producing very heavy rain as seen in Martin County earlier. Aloft water vapor continued to show a deep upper trough in place across Wisconsin...Illinois and Missouri. This was resulting in SW flow in place across Indiana ahead of this broad trough. The models show only slight progression of the broad upper trough today. This keeps a warm and moist southwest flow in place aloft. Meanwhile the surface low over Missouri is expected to trek northeast along the warm frontal boundary across Central Indiana through the day. Given these synoptic features...time heights show plenty of moisture and lift today. Forecast soundings also show a saturated column with deep moisture in play as pwats soar to over 2 inches this afternoon. Given our very high pwats and the nearly tropical air mass in place showers will be very efficient in producing heavy rain. Isolated heavy rain resulting in flooding will be possible. HRRR shows numerous rain showers across the area this afternoon as the low arrives and pushes across the area. Thus will trend pops today toward 100 with best chances in the afternoon with the arrival of the best forcing. Given the plentiful clouds and precip will trend high temps at or below the NBM. && .SHORT TERM /Tonight through Monday Night/... Issued at 144 AM EDT Sat Aug 1 2020 A slow progression of the broad upper trough that stretches from Ontario to Texas is expected the next few days. This cyclonic flow in place aloft will allow several embedded short waves within the flow to push across Indiana...resulting in periodic rain showers through Monday Night. The first of these short wave within the flow is expected to push across the area tonight...accompanied by excellent lower and mid level moisture. Again overnight forecast soundings show pwats over 1.7 inches as these features slowly pass. This wave is suggested to finally depart the area by Sunday morning. Thus high pops will be required through at least Sunday morning as these upper level features pass. Forecast soundings after 18Z on Sunday show some decrease of moisture within the column...however convective temperatures are still attainable with a bit of CAPE available. Thus Pops will still needed to be continued through Sunday afternoon...but some dry time will be possible. Will stick close to the NBM temps here. On Sunday Night through Monday night the GFS and NAM continue to show the deep pesky trough axis aloft west of Indiana. This will result in Indiana continuing to be in a favorable position for precipitation. The upper flow allows yet another surface low to across Indiana on Sunday night into Monday. Although forecast soundings show much more dry air in place within the column...attainable convective temperatures with CAPE over 2000 J/KG remain in place. Thus will to continue to keep pops in place through Monday Night. && .LONG TERM /Tuesday through Saturday/... Issued at 325 AM EDT Sat Aug 1 2020 The long term period will start with a chance of showers and perhaps a thunderstorm as upper level low pressure swings through the area. Surface high pressure will quickly follow which should keep things dry mid to late week. A series of subtle disturbances in weak northwest flow very late in the period will reintroduce shower and storm chances as the weekend approaches. Temperatures will be quite mild for the time of year, largely in the 70s until late in the period, when the low 80s move back into the area. Blended initialization handled things well and required only minor adjustments. && .AVIATION /Discussion for the 01/12Z TAFs/... Issued at 713 AM EDT Sat Aug 1 2020 MVFR or worse conditions through much of the period. Low pressure will move northeast through the area today, producing plentiful showers and a few thunderstorms. Conditions will be restricted at most sites throughout the vast majority of the period. All sites but LAF are likely to get down to IFR for several hours, with MVFR ceilings otherwise. Winds will generally be northeasterly early, becoming northerly and then northwesterly with time as the low passes. For the most part, speeds should be 10KT or less. Obstructions to visibility will be possible during precipitation but will likely be variable and transient. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Aug 1, 4:16 AM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Indianapolis IN 416 AM EDT Sat Aug 1 2020 INZ021-028>031-035>049-051>057-060>065-067>072-020830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 416 AM EDT Sat Aug 1 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Isolated Thunderstorms are possible today. Isolated heavy rain resulting in flooding is possible today. Hazards: Lightning from isolated Thunderstorms. Isolated flooding caused by locally heavy rain. Discussion: Low pressure moving across Indiana today will cause showers and thunderstorms to develop...some with heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Periodic chances for showers and thunderstorms will exist at times from Sunday through Tuesday. Severe storms are not expected at this time. Heavy rainfall is possible, especially Sunday. Cloud to ground lightning is possible in and near any thunderstorms. Discussion: A frontal system will become quasi-stationary over the Ohio Valley late this week into early next week, bringing periodic chances for showers and thunderstorms with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:05 PM EDT | Areal Flood Warning | IND | Daviess, Martin | 6 hr |
| Jul 31, 10:45 PM EDT | Flash Flood Warning | IND | Daviess, Martin | 11 hr |
| Aug 1, 6:05 PM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.